Alert archive / Missouri / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 316, NWS St. Louis, MO

June 3, 2006Saint Charles County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Jun 3, 2006, 5:16 PM CDT for Saint Charles County, Missouri. It was in force for 44 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 3, 2006, 5:16 PM CDT (22:16 UTC)
Expired
Jun 3, 2006, 6:00 PM CDT
In force
44 min
Issued by
NWS St. Louis, MO
Area
Counties, with a storm outline in the text

County Saint Charles County, MO

The radar

The St Louis radar (KLSX), 17 km from the middle of the area, began a volume at 22:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 3, 5:20 PM CDTHAIL 0.75Wentzville, MO
Jun 3, 5:30 PM CDTHAIL 0.75Wentzville, MO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 10.3 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2006-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 86 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2006-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
86 J/kg
Mixed-layer CIN
-162 J/kg
Mixed-layer LCL
1638 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
216 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 032216
SVRLSX
MOC183-032300-
/O.NEW.KLSX.SV.W.0316.060603T2216Z-060603T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
516 PM CDT SAT JUN 3 2006

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN ST. CHARLES COUNTY IN EAST CENTRAL MISSOURI

* UNTIL 600 PM CDT

* AT 515 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR WENTZVILLE...AND MOVING SOUTHEAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WENTZVILLE...
  LAKE ST. LOUIS...
  NEW MELLE...
  DARDENNE PRAIRIE...
  DEFIANCE...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 3888 9081 3889 9096 3881 9097 3856 9089
      3869 9065

$$

TRUETT
2 follow-up statements
000 
WWUS53 KLSX 032230
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
530 PM CDT SAT JUN 3 2006

MOC183-032300-
/O.CON.KLSX.SV.W.0316.000000T0000Z-060603T2300Z/
ST. CHARLES MO-
530 PM CDT SAT JUN 3 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR WESTERN ST. CHARLES COUNTY...

AT 524 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL 
OVER WENTZVILLE...MOVING SOUTHEAST AT 15 TO 20 MPH.

LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
NEW MELLE...DARDENNE PRAIRIE AND DEFIANCE.

HAIL UP TO THE SIZE OF PENNIES WAS REPORTED BY AN OFF-DUTY NATIONAL 
WEATHER SERVICE EMPLOYEE IN OFALLON.  IF YOU ARE IN THE PATH OF THIS 
IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.

LAT...LON 3888 9081 3889 9096 3881 9097 3856 9089
      3869 9065

$$

TRUETT/KS
000 
WWUS53 KLSX 032302
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
601 PM CDT SAT JUN 3 2006

MOC183-032311-
/O.EXP.KLSX.SV.W.0316.000000T0000Z-060603T2300Z/
ST. CHARLES MO-
601 PM CDT SAT JUN 3 2006

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN ST. CHARLES COUNTY HAS
EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER 
APPEARED TO BE SEVERE.  THE STORM WAS LOCATED 5 MILES NORTH OF 
DEFIANCE...AND CONTINUED TO MOVE SOUTHEAST AT 15 TO 20 MPH.  THIS 
STORM IS STILL CAPABLE OF PRODUCING ONE-HALF INCH HAIL...AS WELL AS 
WINDS OF 30 TO 40 MPH...AND IT MOVES INTO EXTREME SOUTHWEST ST. 
CHARLES COUNTY THROUGH 630 PM.

LAT...LON 3888 9081 3889 9096 3881 9097 3856 9089
      3869 9065

$$

TRUETT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 4:12 PM CDT, 1 hour 4 minutes earlier.

Area forecast discussion, Jun 3, 4:12 PM CDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
412 PM CDT SAT JUN 3 2006

.DISCUSSION...
FORECAST CONTINUES TO BE DIFFICULT TO PIN DOWN AS NORTHWEST FLOW
ALOFT HAS DEVELOPED...WITH A 5900+ METER RIDGE OVER THE SOUTHWEST
CONUS AND 6400 METER CUTOFF LOW SPINNING OVER UPSTATE NEW YORK.
TRANSITION ZONE BETWEEN THESE TWO SYSTEMS IS STILL FORECAST TO HANG
OVER THE CWFA THROUGH MOST OF THE NEXT 7 DAYS.  AS MENTIONED IN
PREVIOUS DISCUSSIONS...ANY LONGITUDINAL SHIFT IN THIS PATTERN WILL
MAKE MY TEMPERATURE FORECAST HORRIBLY WRONG OVER THE NEXT WEEK.
STILL THINK THAT LACK OF CONFIDENCE AND POTENTIAL FOR SUBTLE SHIFTS
IN THE PATTERN NECESSITATES A CONSERVATIVE APPROACH.  HAVE STUCK
CLOSE TO MOS GUIDANCE--WHICH IS REMAINS PRETTY CLOSE
CLIMATOLOGY--THROUGH THE PERIOD.

PRECIPITATION CHANCES ARE ALSO DIFFICULT TO PIN DOWN WITH THE AREA
STUCK IN THIS NORTHWEST FLOW PATTERN.  COMPLICATING THINGS IS THE
WEAK LOW LEVEL JET WHICH NEVER SEEMS TO STRAY TOO FAR FROM WESTERN
OR CENTRAL MISSOURI.  THIS SHOULD ALLOW FOR NIGHT TIME CONVECTION TO
DEVELOP OVER THE PLAINS OR WESTERN MISSOURI INTO SOUTHERN IOWA AND
THEN ROLL SOUTHWARD IN THE NORTHWEST FLOW.  LEFT OVER BOUNDARIES
FROM NIGHT TIME CONVECTION COULD BE FOCI FOR DAYTIME CONVECTION.
WOULD THINK THERES AT LEAST A SLIGHT CHANCE FOR PRECIPITATION JUST
ABOUT EVERY PERIOD FOR THE WHOLE WEEK UNTIL WE BREAK THIS PATTERN.
IT LOOKS LIKE THE HIGHEST THREAT FOR PRECIPITATION WILL BE ON MONDAY
NIGHT AND TUESDAY ACROSS THE CWFA.  LOW LEVEL JET DRIVEN
PRECIPITATION IS FORECAST BY THE NAM TO DEVELOP OVER IOWA DURING THE
EVENING MONDAY NIGHT AND ROLL SOUTH INTO MISSOURI BY TUESDAY
MORNING.  DUE TO THE AFORE-MENTIONED UNCERTAINTIES ASSOCIATED WITH
THIS PATTERN HAVE NOT GONE HIGHER THAN CHANCE POPS FOR THIS
POTENTIAL SYSTEM ON MONDAY NIGHT AND TUESDAY.

CARNEY
&&

.AVIATION...
FOR THE 18Z TAFS...A WK SFC FRONT CURRENTLY EXTENDS FROM SRN IA
INTO A SFC LOW IN CNTRL IL THEN INTO SE INDIANA. THE AIRMASS IS
DESTABILIZING INVOF OF THE BNDRY WITH CONTINUED HEATING...WITH
CAPES ATTM AOA 1000 J/KG. ANTICIPATING THAT WE WILL BEGIN TO SEE A
CU FIELD DVLP BY EARLY AFTERNOON WITH SCT TSRA DVLPG ALG THE BNDRY BY
MID AFTERNOON. QUESTION FOR THIS AVIATION FCST IS THE WESTWARD
EXTENT OF THE CONVECTION AS THE MODEL GUIDANCE ALL SUGGESTS THIS
FRONT WILL SHIFT TOWARDS THE MS RIVER BY 00Z. GIVEN THE LOW
OVERALL COVERAGE OF STORMS AND THEREFORE THE UNCERTAINTY OF TSRA
IMPACTING THE TAF SITES SPANNING THE MS RIVER...HAVE OPTED ATTM TO
JUST INCLUDE CB VERBAGE IN THE CLOUD GROUP FROM MID AFTERNOON INTO
THE EARLY EVENING. THIS FRONT SHOULD CONT TO MOVE WESTWARD TNGT.
THERE IS SOME SUGGESTION THAT LATER TNGT THERE CUD A CHANCE OF
SHRA ASSOCD WITH LOW-MID LEVEL WAA. THERE IS EVEN MORE UNCERTAINTY
THAT THIS WILL ACTUALLY PAN OUT AND AS SUCH HAVE JUST INCLUDED
SOME MID CLDS IN THE FCST.

GLASS

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Jun 3, 3:30 PM CDT, 1 hour 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
330 PM CDT SAT JUN 3 2006

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-041100-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL-
COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON-
JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION-
MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE-
PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES-
ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN-
WASHINGTON-WASHINGTON IL-
330 PM CDT SAT JUN 3 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TONIGHT ACROSS THE ENTIRE
AREA. A FEW OF THE STORMS MAY BE SEVERE THIS EVENING ALONG AND EAST
OF THE MISSISSIPPI RIVER. THE PRIMARY THREAT WITH ANY SEVERE STORMS
IS LARGE HAIL UP TO ONE AND ONE-HALF INCHES IN DIAMETER AND DAMAGING
WIND GUSTS TO 60 MPH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SUNDAY...MAINLY ALONG
AND WEST OF THE MISSISSIPPI RIVER. NO SEVERE WEATHER IS EXPECTED
AT THIS TIME.

THERE IS A CHANCE FOR THUNDERSTORMS ACROSS MOST OF THE AREA FROM
MONDAY NIGHT THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY ALONG AND EAST OF THE MISSISSIPPI
RIVER THIS EVENING.

GLASS

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 5:46 PM CDTSevere Thunderstorm WarningLSXJefferson, Saint Louis44 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.